MAUDE Adverse Event Report: ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number 10802702
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
It was reported that the patient was on crrt.Lines reversed.Rij hd cath.The crrt machine began to alarm "foam detected" and it stopped.The provider assessed the lines and air was noted throughout the system.When evaluating the schon catheter connections to lines everything appeared intact, however, upon further inspection the access line (red line) was connected to blue port of catheter and the connection was slightly loose.There was no noted blood leaking around connection, but was noted to be the site of the air entering the system.The device was removed and replaced the next day.There was no report of the patient experiencing any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
The customer's reported complaint description cannot be confirmed.No dialysis catheter sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential root cause of this type of device failure mode (air bubbles in device) is hole in extension leg tubing due to handling damage during device preparation/use, e.G.Closing device clamp when guidewire is still in tubing lumen.Scar004694 was sent to the manufacturer of the schon dialysis catheter device to make them aware of this event and the potential lots affected.Labeling review: the instructions for use, which is supplied to the end user with states; "it is recommended that only luer lock (threaded) connections be used with this catheter (including syringes, bloodlines, iv tubing and injection caps).Repeated over tightening of bloodlines, syringes and caps will reduce connector life and could lead to potential connector failure.Inspect the catheter frequently for nicks, scrapes, cuts, etc.Which could impair it performance." a review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
SCHON XL DIALYSIS CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key16303203
Report Number1319211-2023-00005
Device Sequence Number7048898
Product Code MSD
UDI-Device IdentifierH787108027025
UDI-PublicH787108027025
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number10802702
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight29 KG